Alert archive / Kentucky / Special Weather Statements in 2016

Special Weather Statement, NWS Louisville, KY

July 25, 2016Bourbon County, Nicholas County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 25, 2016, 4:00 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 4:00 PM EDT (20:00 UTC)
Expired
Jul 25, 2016, 4:30 PM EDT
In force
30 min
Issued by
NWS Louisville, KY

Counties Bourbon County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS83 KLMK 252000
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON JUL 25 2016

KYZ042-043-252030-
BOURBON-NICHOLAS-
400 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS OVER NICHOLAS AND BOURBON
COUNTIES...

AT 359 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
SHARPSBURG TO NEAR PARIS. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...MILLERSBURG...NORTH MIDDLETOWN...CLINTONVILLE...
ELLISVILLE...AUSTERLITZ...MYERS...AND JACKSTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3818 8399 3813 8407 3807 8427 3817 8434
      3845 8404 3844 8402 3843 8401 3844 8400
      3842 8400 3844 8397 3842 8395 3836 8392
      3836 8389 3835 8390 3836 8387 3833 8386
      3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1959Z 248DEG 18KT 3826 8395 3816 8417 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:10 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
310 PM EDT MON JUL 25 2016

.SHORT TERM (Now through Sunday)...
Issued at 300 PM EDT Mon Jul 25 2016

Old outflow from overnight convection over Indiana has made it into
the I-64 corridor, and is focusing scattered thunderstorms. Very
moist atmosphere is limiting the SVR potential, but locally heavy
rainfall is shaping up as the main threat.

This convection is actually being handled well by the hi-res models,
which shows storms dissipating after sunset with the loss of
heating. Will carry chance POPs into mid-evening, just long enough
to show up in the first full forecast period before trending down to
slight chance for the rest of the night.

Forecast confidence is limited still, but the main theme through the
short term will be scattered diurnal convection each day. Convective
temps will be reached fairly quickly and it remains a boundary-rich
environment, so it's difficult to even keep the morning dry. Will
ramp up quickly to high chance, and gradually shift the better rain
chances southward in the afternoon. Main storm threats will be
locally heavy rainfall, and wet microbursts, but organized severe
weather is not expected.

Not expecting a real change in air mass, but convection should turn
over the atmosphere just enough to take the edge off both temps and
dewpoints. However, temps will still run near seasonal normals, and
dewpoints will remain in the lower 70s, only slightly less
oppressive than the mid-70s dewpoints of the last couple days.

.LONG TERM (Sunday night through Friday)...
Issued at 206 PM EDT Mon Jul 25 2016

We will spend the long term under upper trofiness between a
weakening ridge over the Intermountain West and a retrograding ridge
over the mid-Atlantic. Several embedded waves will likely move
through the mean trof. Best chance of showers and storms will be
Thursday as the first weak wave swings through the trof and
interacts with the stationary front draped across the area. We will
also have the added benefit of a broad surface trof just to our
northwest during the latter part of the work week, with the trof
passing through southern Indiana and central Kentucky probably on
Saturday. We'll also be positioned near the entrance region of the
upper jet. As these phenomena interact with the warm, unstable
atmosphere scattered showers and thunderstorms will likely break
out. This also is in line with MOS PoPs which are above CLIMO
through the extended.

Temperatures should be near normal with highs in the 80s and
muggy lows around 70.

&&

.AVIATION (00Z TAF Update)...
Issued at 1230 PM EDT Mon Jul 25 2016

Main near-term concern is convective potential for SDF and LEX this
afternoon. Earlier storms left a weak outflow boundary somewhere
across north central Kentucky, and this boundary is expected to
focus convection early this afternoon. Will be a last-minute call,
but may need to initialize one or both with VCTS and carry it
through sunset. Will keep BWG dry as most of the effective
boundaries are too far north.

Fog potential tonight is limited and depends on getting some rain
this afternoon. Assuming that happens in LEX, will use a TEMPO for
occasional forays into MVFR or borderline IFR visibilities around
daybreak Tue. BWG does not figure to cross over the dewpoint, but
any storms this afternoon/evening could leave a boundary that would
enhance the fog potential. Will carry a few hrs of prevailing MVFR
visibilities there.

Light/variable winds will persist well into the daytime hours
Tuesday, but expect VFR conditions with only a few diurnal cu.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........RAS
Long Term.........13
Aviation..........RAS
Hazardous weather outlook, Jul 25, 3:25 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT MON JUL 25 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
325 PM EDT MON JUL 25 2016 /225 PM CDT MON JUL 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY EVENING. THE MAIN
THREAT WILL BE HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED
FLOODING. LOCALLY GUSTY WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE FORECAST AT TIMES THIS WEEK THROUGH EARLY THIS
WEEKEND AS A STALLED FRONT REMAINS NEAR THE REGION. ANY STORM WILL
BE CAPABLE OF FREQUENT LIGHTNING...HEAVY RAINFALL...AND LOCALLY
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT EXPECTED...BUT INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING AND
RAINFALL TOTALS.

RAS

In the hours before

Special weather statement, Jul 25, 12:14 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT MON JUL 25 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251815-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-
BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-
WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-
MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-
CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1214 PM EDT MON JUL 25 2016 /1114 AM CDT MON JUL 25 2016/

...HEAT AND OPPRESSIVE HUMIDITY CONTINUE THIS AFTERNOON...

HEAT INDICES WILL REMAIN NEARLY STEADY BETWEEN 100 AND 105
DEGREES THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL PROVIDE ONLY
TEMPORARY RELIEF.

MITIGATE EXPOSURE TO THE HEAT BY TAKING FREQUENT BREAKS IN THE
SHADE OR INDOORS...WEARING LIGHT AND LOOSE CLOTHING...AND DRINKING
PLENTY OF WATER. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN A
VEHICLE.

RAS
Special weather statement, Jul 25, 2:47 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT MON JUL 25 2016

KYZ049-251915-
CLARK-
247 PM EDT MON JUL 25 2016

...STRONG THUNDERSTORM WITH GUSTY WINDS NEAR WINCHESTER...

AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLONDIKE
IN CLARK COUNTY KENTUCKY... MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAIN WILL ALSO OCCUR, CAUSING SIGNIFICANTLY REDUCED VISIBILITY.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...RABBIT TOWN...HAGGARD...THOMSON...OLIVERS...KIDDVILLE...
RUCKERVILLE...CONSTANT STATION...RENICK AND SEWELL SHOP.

LAT...LON 3793 8398 3792 8398 3792 8399 3790 8399
      3788 8400 3788 8419 3807 8423 3811 8407
      3794 8397 3793 8397
TIME...MOT...LOC 1846Z 261DEG 9KT 3799 8408

13
Special weather statement, Jul 25, 3:32 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUL 25 2016

KYZ041-042-252000-
BOURBON-FAYETTE-
332 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS BETWEEN
LEXINGTON AND PARIS...

AT 331 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE FROM 6 MILES EAST OF PARIS TO NEAR BRYAN STATION.
MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARIS...NORTH MIDDLETOWN...CLINTONVILLE...BUNKER HILL...
BRENTSVILLE...PLUM...LITTLE ROCK...ESCONDIDA AND KISERTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3820 8398 3819 8398 3817 8399 3808 8426
      3812 8444 3830 8428 3822 8403 3821 8403
      3822 8402 3820 8399
TIME...MOT...LOC 1931Z 259DEG 22KT 3819 8413 3814 8438

13
Special weather statement, Jul 25, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT MON JUL 25 2016

KYZ042-043-252030-
BOURBON-NICHOLAS-
400 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS OVER NICHOLAS AND BOURBON
COUNTIES...

AT 359 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
SHARPSBURG TO NEAR PARIS. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARIS...CARLISLE...MILLERSBURG...NORTH MIDDLETOWN...CLINTONVILLE...
ELLISVILLE...AUSTERLITZ...MYERS...AND JACKSTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3818 8399 3813 8407 3807 8427 3817 8434
      3845 8404 3844 8402 3843 8401 3844 8400
      3842 8400 3844 8397 3842 8395 3836 8392
      3836 8389 3835 8390 3836 8387 3833 8386
      3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1959Z 248DEG 18KT 3826 8395 3816 8417

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:40 PM EDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby3 hr
Jul 25, 2:47 PM EDTSpecial Weather StatementLMKClark28 min
Jul 25, 3:27 PM EDTAreal Flood AdvisoryLMKGarrard, Jessamine2 hr
Jul 25, 3:32 PM EDTSpecial Weather StatementLMKBourbon28 min
Jul 25, 4:46 PM EDTSpecial Weather StatementLMKGrayson29 min
Jul 25, 4:58 PM EDTSpecial Weather StatementLMKSpencer32 min
Jul 25, 5:03 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer27 min
Jul 25, 5:25 PM EDTAreal Flood AdvisoryLMKOhio2 hr
Jul 25, 6:37 PM EDTSpecial Weather StatementLMKButler23 min
Jul 25, 3:24 PM EDTAreal Flood AdvisoryLMKCrawford, Orange, Washington2 hr

Nearby

Special Weather Statements in Kentucky, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.